Alert archive / Indiana / Beach Hazards Statements in 2019
Beach Hazards Statement 11, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Aug 27, 2019, 3:46 PM EDT. It took effect at Aug 28, 2019, 2:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2019, 3:46 PM EDT (19:46 UTC)
- In effect from
- Aug 28, 2019, 2:00 AM EDT
- Expired
- Aug 29, 2019, 5:00 AM EDT
- In force
- 27 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
974 WHUS43 KIWX 271946 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 346 PM EDT Tue Aug 27 2019 INZ003-280400- /O.CAN.KIWX.BH.S.0010.000000T0000Z-190829T0000Z/ /O.NEW.KIWX.BH.S.0011.190828T0600Z-190829T0900Z/ La Porte- 246 PM CDT Tue Aug 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement for high waves and rip currents, which is in effect from 1 AM CDT Wednesday through late Wednesday night. * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$ MIZ077-280400- /O.EXT.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/ Berrien- 346 PM EDT Tue Aug 27 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
6 follow-up statements
318 WHUS43 KIWX 280227 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1027 PM EDT Tue Aug 27 2019 MIZ077-281030- /O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/ Berrien- 1027 PM EDT Tue Aug 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$ INZ003-281030- /O.CON.KIWX.BH.S.0011.190828T0600Z-190829T0900Z/ La Porte- 927 PM CDT Tue Aug 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
807 WHUS43 KIWX 280816 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 416 AM EDT Wed Aug 28 2019 MIZ077-281630- /O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/ Berrien- 416 AM EDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$ INZ003-281630- /O.CON.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/ La Porte- 316 AM CDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
255 WHUS43 KIWX 281527 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1127 AM EDT Wed Aug 28 2019 MIZ077-282330- /O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/ Berrien- 1127 AM EDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 20 mph. Some gusts of 25 to 30 mph. Waves 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$ INZ003-282330- /O.CON.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/ La Porte- 1027 AM CDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 20 mph. Some gusts of 25 to 30 mph. Waves 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
447 WHUS43 KIWX 281906 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 306 PM EDT Wed Aug 28 2019 MIZ077-290315- /O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/ Berrien- 306 PM EDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 20 mph. Some gusts of 25 to 30 mph. Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$ INZ003-290315- /O.CON.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/ La Porte- 206 PM CDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 20 mph. Some gusts of 25 to 30 mph. Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
921 WHUS43 KIWX 290216 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1016 PM EDT Wed Aug 28 2019 MIZ077-290900- /O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/ Berrien- 1016 PM EDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 15 mph...diminishing to 5 to 10 mph overnight. Waves 3 to 5 feet subsiding to 1 to 3 feet overnight. Waves building to 3 to 4 feet Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$ INZ003-290900- /O.CON.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/ La Porte- 916 PM CDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 15 mph...diminishing to 5 to 10 mph overnight. Waves 3 to 5 feet subsiding to 1 to 3 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
487 WHUS43 KIWX 290908 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 508 AM EDT Thu Aug 29 2019 MIZ077-291715- /O.EXP.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/ /O.NEW.KIWX.BH.S.0012.190829T1500Z-190830T0000Z/ Berrien- 508 AM EDT Thu Aug 29 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement for high waves and rip currents, which is in effect from 11 AM EDT this morning through this evening. * HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 20 mph. Waves building to 3 to 4 feet by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$ INZ003-291015- /O.EXP.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/ La Porte- 408 AM CDT Thu Aug 29 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... A moderate risk of rip currents exists along the shores of LaPorte county late this morning into this evening. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 2:34 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 27, 2:34 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 234 PM EDT Tue Aug 27 2019 .SYNOPSIS... Issued at 234 PM EDT Tue Aug 27 2019 Mainly dry conditions and mostly clear to partly cloudy skies are expected through Thursday. Lows tonight will drop into the mid to upper 50s, with highs on Wednesday in the mid 70s. Highs on Thursday will reach the upper 70s to near 80 degrees. A frontal boundary will then bring low chances for showers and cooler than normal temperatures Thursday night through the upcoming weekend. && .SHORT TERM...(This Afternoon through Wednesday) Issued at 234 PM EDT Tue Aug 27 2019 An upper trough across the Upper Midwest will accelerate east through the Great Lakes tonight into Wednesday bringing an early fall feel to the weather. Steepening low level lapse rates on the southeastern fringe of leading height falls may be enough to generate isolated sprinkles/showers along a subtle secondary sfc trough west of I-69 late this afternoon into early this evening. Dry otherwise tonight into Wednesday in cold and dry advection regime post-frontal. Winds will become gusty out of the west- northwest tomorrow as deeper mixing brings down some gusts near 25 mph. This deeper mixing should allow high temps to reach the mid 70s. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 234 PM EDT Tue Aug 27 2019 Lower amplitude west-northwest flow will set up during the long term period with temperatures averaging near to below normal. Precipitation chances look rather low otherwise through the end of the week as cold frontal passage Thursday night into early Friday still looks rather moisture-starved with any mid-upper level support bypassing well north. Confidence diminishes this weekend as the front stalls just south of the area and disjointed shortwave energy approaches from the Plains and MS Valley. An area of showers will likely develop within a narrow fgen band as weak isentropic ascent attempt to materialize over the frontal slope. These weak signals have led to some noise in model guidance with guidance low on when/where any rain occurs over the weekend. Held with low broadbrush PoPs as a result. Dry conditions then return behind this wave early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 109 PM EDT Tue Aug 27 2019 Lingering broken to overcast skies continue to linger at FWA this afternoon. The back edge of this cloud cover is on pace to exit in about two hours. The occasional MVFR continues to rear its head in the area; TEMPO to cover this. Over at SBN, some fair weather cumulus is starting to pop. A passing rain shower cannot be totally ruled out, but confidence is very low overall. Late in the period, look for winds to increase as the pressure gradient increases in response to deepening low pressure over the western Hudson Bay, and high pressure slides in over the mid- Mississippi Valley. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through Wednesday evening for INZ003. MI...Beach Hazards Statement through Wednesday evening for MIZ077. OH...NONE. LM...Small Craft Advisory until 8 PM EDT Wednesday for LMZ043. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 27, 7:45 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 745 AM EDT Tue Aug 27 2019 INZ003-MIZ077-281145- La Porte-Berrien- 745 AM EDT Tue Aug 27 2019 /645 AM CDT Tue Aug 27 2019/ ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-281145- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 745 AM EDT Tue Aug 27 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. Hazardous conditions are expected for small craft today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous conditions for small craft are expected to persist into Wednesday evening. INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-281145- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 745 AM EDT Tue Aug 27 2019 /645 AM CDT Tue Aug 27 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Indiana, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.